Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 9, 2011, 2:55 PM CDT for 14 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 2:55 PM CDT (19:55 UTC)
- In effect from
- Apr 10, 2011, 11:00 AM CDT
- Expired
- Apr 10, 2011, 2:16 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS84 KSJT 091955 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CDT SAT APR 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS WEEKEND... .FIRE WEATHER CONCERNS WILL REMAIN HIGH OVER THE NEXT FEW DAYS WITH THE PRIMARY FOCUS RESTING ON SUNDAY. THIS AFTERNOON...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING TO 15 TO 20 PERCENT TO THE WEST OF THE DRYLINE. ON SUNDAY... WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH. TXZ049-054-064-065-071-072-076-098-113-127-101100- /O.UPG.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ /O.NEW.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ /O.CON.KSJT.FW.W.0013.000000T0000Z-110410T0100Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES- TAYLOR- 255 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... IRION...TOM GREEN...CROCKETT...HASKELL...JONES...TAYLOR. * WIND: SATURDAY...SOUTH TO SOUTHWEST 20 FOOT WINDS NEAR 20 MPH. SUNDAY...WEST 20 FOOT WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH AT TIMES. * HUMIDITY: SATURDAY...15 TO 20 PERCENT. SUNDAY...NEAR 10 PERCENT. * TIMING: THIS AFTERNOON THROUGH EARLY EVENING TODAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ066-099-114-128-101100- /O.UPG.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ /O.NEW.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ RUNNELS-THROCKMORTON-SHACKELFORD-CALLAHAN- 255 PM CDT SAT APR 9 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN BIG COUNTRY AND RUNNELS COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...RUNNELS...THROCKMORTON... SHACKELFORD...CALLAHAN. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH. * HUMIDITY: FALLING TO NEAR 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-077-078-139-140-154-168-101100- /O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD- 255 PM CDT SAT APR 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE HEARTLAND...EASTERN NORTHERN EDWARDS PLATEAU...MENARD AND CONCHO COUNTIES... * AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...SUTTON... COLEMAN...BROWN...MCCULLOCH...MENARD. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH. * HUMIDITY: FALLING TO NEAR 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
5 follow-up statements
126 WWUS84 KSJT 100107 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 807 PM CDT SAT APR 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY. WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH. TXZ049-054-064-065-071-072-076-098-113-127-101000- /O.EXP.KSJT.FW.W.0013.000000T0000Z-110410T0100Z/ /O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES- TAYLOR- 807 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... ...RED FLAG WARNING FOR TODAY HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... IRION...TOM GREEN...CROCKETT...HASKELL...JONES...TAYLOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ066-099-114-128-101000- /O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ RUNNELS-THROCKMORTON-SHACKELFORD-CALLAHAN- 807 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. * AFFECTED AREA: IN TEXAS...RUNNELS...THROCKMORTON... SHACKELFORD...CALLAHAN. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH. * HUMIDITY: FALLING TO NEAR 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-077-078-139-140-154-168-101000- /O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD- 807 PM CDT SAT APR 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH. * HUMIDITY: FALLING TO NEAR 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
188 WWUS84 KSJT 100141 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 841 PM CDT SAT APR 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY. WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH. TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-101000- /O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 841 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... IRION...TOM GREEN...CROCKETT...HASKELL...THROCKMORTON...SHACKELFORD... JONES...TAYLOR ...CALLAHAN...RUNNELS * WIND: WEST 20 FOOT WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH AT TIMES. * HUMIDITY: NEAR 10 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-077-078-139-140-154-168-101000- /O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD- 841 PM CDT SAT APR 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...SUTTON...COLEMAN...BROWN...MCCULLOCH ...MENARD. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH. * HUMIDITY: FALLING TO NEAR 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
438 WWUS84 KSJT 101021 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 521 AM CDT SUN APR 10 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TODAY ACROSS THE BIG COUNTRY...AND MOST OF THE CONCHO VALLEY AND CROCKETT COUNTY. WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH. TXZ073-077-078-139-140-154-168-101130- /O.CAN.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/ CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD- 521 AM CDT SUN APR 10 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR AREAS ALONG AND EAST OF SONORA TO EDEN TO COLEMAN LINE... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. * AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...SUTTON... COLEMAN...BROWN...MCCULLOCH...MENARD. * WILD FIRE DANGER WILL BE ELEVATED TODAY WITH GUSTY WEST WINDS AND LOW RELATIVE HUMIDTY LEVELS OF 10 TO 15 PERCENT...BUT WIND SPEEDS WILL REMAIN BELOW CRITICAL LEVELS. $$ TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-101830- /O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 521 AM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS AROUND 40 MPH AT TIMES. * HUMIDITY: NEAR 10 PERCENT. * TIMING: LATE MORNING THROUGH EARLY EVENING HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
314 WWUS84 KSJT 101814 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 114 PM CDT SUN APR 10 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE BIG COUNTRY...MOST OF THE CONCHO VALLEY...AND CROCKETT COUNTY. TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-110100- /O.CON.KSJT.FW.W.0014.000000T0000Z-110411T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 114 PM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WINDS: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS AROUND 40 MPH AT TIMES. * HUMIDITY: NEAR 10 PERCENT. * TIMING: UNTIL 8 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE WILDFIRE GROWTH. && $$ HUBER
831 WWUS84 KSJT 101916 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-102030- /O.CAN.KSJT.FW.W.0014.000000T0000Z-110411T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 216 PM CDT SUN APR 10 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. THE STRONG WEST WINDS WE WERE ANTICIPATING FOR THIS AFTERNOON AND EARLY EVENING DID NOT OCCUR...AND WE DO NOT ANTICIPATE ANY STRONG WEST WINDS FOR THE REMAINDER OF THIS AFTERNOON OR EVENING. THUS...WE HAVE CANCELLED THE RED FLAG WARNING. $$ HUBER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:32 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 9, 12:32 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1232 PM CDT SAT APR 9 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... SOUTH WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING...BEFORE DECREASING TO 10 TO 15 KNOTS AFTER 02Z SUN. LOW LEVEL JET WILL INCREASE TO 50 TO 55 KNOTS AFTER 06Z SUN...ESPECIALLY ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS. DRYLINE WILL MIX EAST TO NEAR A KABI TO KSJT TO KOZA LINE BY LATE THIS AFTERNOON. SOME HIGH BASED CU IS EXPECTED ALONG/EAST OF THE DRYLINE. A FEW THUNDERSTORMS WILL EVEN BE POSSIBLE BY 23Z OR SO GENERALLY TO THE EAST OF OUR TERMINALS BUT AS THE DRYLINE RETREATS DURING THE EVENING THE PRECIP CHANCES WILL SHIFT WEST. I INCLUDED A CB REMARK ONLY AT THE KABI TAF GIVEN IS PROXIMITY TO THE DRYLINE AND STRONG MID LEVEL FORCING. LOW CIGS WILL BE POSSIBLE AFTER 06Z BUT WERE ONLY INCLUDED AT THE KJCT/KBBD TERMINALS. 21 && PREV DISCUSSION... /ISSUED 348 AM CDT SAT APR 9 2011/ SHORT TERM... THE SYNOPTIC PATTERN IS DOMINATED BY THE CLOSED UPPER LOW SPINNING OVER SOCAL. STRONG...DIFFLUENT SOUTHWEST FLOW ALOFT DOWNSTREAM OF THIS FEATURE WILL PERSIST THROUGH THE SHORT TERM WITH STRONG LEE CYCLOGENESIS SUPPORTIVE OF INCREASING SOUTHERLY WINDS THIS AFTERNOON. IN THE MEANTIME...LOW CLOUDS ARE JUST BEGINNING TO DEVELOP OVER THE HILL COUNTRY WHICH IS SEVERAL HOURS SLOWER THAN WHAT WE SAY YESTERDAY. I STILL THINK THESE CLOUDS WILL EVENTUALLY MAKE IT INTO THE SOUTHEAST ZONES OF OUR CWA BUT IT SHOULD TAKE SEVERAL MORE HOURS. ANY LOW CLOUDS WILL DISSIPATE QUICKLY WITH A STRONG LOW LEVEL JET READY TO MIX TO THE SURFACE BY MID MORNING. KSJT VAD WIND PROFILE DEPICTS SOUTH WINDS OF 55 KTS AT APPROX 2000 FEET. THIS JET IS PROGGED TO WEAKEN QUICKLY BY 15Z WITH A LULL IN THE WINDS ANTICIPATED AROUND MIDDAY AS THE DRYLINE/SURFACE TROF MIXES EAST INTO THE CWA. DURING THE AFTERNOON HOURS...STRONG PRESSURE FALLS ACROSS NORTHWEST TX WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS...REACHING SPEEDS OF 20-25 MPH BY LATE AFTERNOON. THE STRONGEST WINDS SHOULD BE ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY WHERE WHICH IS ALSO WHERE THE LOWEST RELATIVE HUMIDITIES WILL RESIDE. RICH MOISTURE /WITH DEWPOINTS IN THE MID 60S/ TO THE EAST OF THE DRYLINE...COMBINED WITH STRONG DAYTIME HEATING AND LARGE SCALE ASCENT DOWNSTREAM OF THE EASTWARD MOVING TROF WILL PROVIDE THE THREAT FOR LATE AFTERNOON THUNDERSTORMS. MODIFIED BUFR SOUNDINGS INDICATE APPROX 1500 J/KG OF INSTABILITY WILL LITTLE CIN BASED ON SURFACE TEMPS IN THE MID 90S. THIS INSTABILITY WILL BE JUXTAPOSED WITH STRONG BULK SHEAR IN THE VICINITY OF THE DRYLINE SO WILL MENTION THE POTENTIAL FOR SEVERE CONVECTION. AS THE DRYLINE RETREATS THIS EVENING...THE THREAT AREA FOR THUNDERSTORMS WILL EXPAND TO THE WEST AS WELL. HOWEVER...I EXPECT MOST IF NOT ALL OF THE CONVECTION TO BE GONE BY 06Z SO NO MENTIONABLE POPS WERE CARRIED AFTER MIDNIGHT. TEMPS TODAY WILL BE VERY WARM ONCE AGAIN WITH HIGHS GENERALLY IN THE MID 90S. WE ARE CALLING FOR A RECORD MAX TEMP OF 97 AT SAN ANGELO WHICH WOULD BREAK THE PREVIOUS RECORD OF 96 SET IN 1963. JOHNSON LONG TERM... CRITICAL FIRE WEATHER FOR SUNDAY AFTERNOON AND EVENING. SURFACE TROUGH MOVES THROUGH SUNDAY MORNING...BRING IN DRY WESTERLY DESERT AIR. HAVE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN THIRD OF THE CWA SUNDAY MORNING WITH LOW LEVEL CONVERGENCE ALONG THE SURFACE TROUGH. SUNDAY MIDDAY/AFTERNOON...A 50-55 KT 700 MB WIND MAX MOVES ACROSS THE BIG COUNTRY AND CONCHO VALLEY...AND EXPECT WINDS TO INCREASE 25 TO 35 MPH...WITH GUSTS TO 45 MPH. THIS WILL PROMOTE EXTREME FIRE BEHAVIOR. SEE FIRE WEATHER SECTION FOR DETAILS ON FIRE WEATHER WATCH. WINDS MAY NOT DECOUPLE QUICKLY SUNDAY EVENING...PARTICULARLY ACROSS THE BIG COUNTRY...WHERE PRESSURE GRADIENT IS TIGHTER. WIND OTHERWISE SHIFT NORTH 10 TO 15 MPH EARLY MONDAY MORNING AS A COLD FRONT MOVES THROUGH. AGAIN NO RAINFALL EXPECTED WITH DRY ATMOSPHERE. LOW LEVEL MOISTURE BEGINS RETURNING MIDWEEK AS ANOTHER UPPER SYSTEM MOVES OUT OF THE WEST. UNFORTUNATELY MOST OF THE ENERGY IS NORTH OF THE REGION...SO WILL MAINTAIN A DRY FORECAST. FIRE WEATHER... THE REMAINING COUNTIES IN THE FIRE WEATHER WATCH FOR TODAY HAVE BEEN UPGRADED TO A RED FLAG WARNING. SOUTHWEST 20FT WINDS WILL INCREASE THIS MORNING BUT SHOULD REMAIN BELOW 20 MPH THROUGH MID AFTERNOON BUT ARE EXPECTED TO INCREASE QUICKLY AFTER 2 PM. WINDS BEHIND THE DRYLINE /FROM HASKELL...TO SAN ANGELO...TO OZONA/ ARE FORECAST TO INCREASE TO 20-25 MPH THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15-20 PERCENT. HUMIDITIES WILL REMAIN IN THE 25-35 PERCENT RANGE TO THE EAST OF THE DRYLINE. FIRE WEATHER CONCERNS REMAIN HIGH ON SUNDAY AS WELL. STRONGER WINDS ALOFT ARE EXPECTED TO MOVE OVER THE REGION. THIS WILL LIKELY RESULT IN WEST WINDS OF 20-30 MPH WITH GUSTS OVER 40 MPH AT TIMES /ESPECIALLY ACROSS THE BIG COUNTRY/. IN ADDITION...THE DRYLINE IS PROGGED TO MOVE INTO THE FAR EASTERN ZONES WHICH WILL PUT RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS MUCH OF THE FORECAST AREA. FUELS REMAIN EXTREMELY DRY ACROSS THE REGION AND WE HAVE SEEN NUMEROUS WILDFIRES OVER THE PAST WEEK. I DO BELIEVE CRITICAL THRESHOLDS WILL BE MET ACROSS MUCH OF THE AREA ON SUNDAY BUT WILL WAIT TO UPGRADE AT THIS TIME SINCE WE ALREADY HAVE ONE ACTIVE RED FLAG WARNING. THIS WILL LIKELY NEED TO BE UPGRADED LATER TODAY FOR AT LEAST PART OF THE WATCH AREA. ELEVATED FIRE WEATHER CONCERNS WILL RETURN TUESDAY THROUGH THURSDAY OF NEXT WEEK. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 95 64 85 49 81 / 10 20 10 0 0 SAN ANGELO 97 66 87 45 86 / 0 10 10 0 0 JUNCTION 95 71 90 50 84 / 10 10 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES... MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...IRION...JONES... NOLAN...STERLING...TAYLOR...TOM GREEN. &&
Hazardous weather outlook, Apr 9, 5:16 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 516 AM CDT SAT APR 9 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 516 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF VERY WARM TEMPERATURES...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...SOUTH TO SOUTHWEST WINDS NEAR 20 MPH VERY DRY VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY WEST OF A LINE FROM HASKELL...TO SAN ANGELO...TO OZONA. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE...GENERALLY EAST OF A LINE FROM HASKELL TO SAN ANGELO. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS MUCH OF WEST CENTRAL TEXAS DUE TO A COMBINATION OF VERY DRY AIR...WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE BIG COUNTRY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING IN THE BIG COUNTRY AND NORTHERN PORTIONS OF THE CONCHO VALLEY AND HEARTLAND. JOHNSON
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.